Thunderstorm Wind, Allen
- When
- August 31, 11:20 AM CST
- Where
- Allen County, 1 mi S of Kinder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.467, -92.850
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 31, 9:40 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1040 AM CDT SUN AUG 31 2003 ...GRACE HAS BEEN DOWNGRADED TO A TROPICAL DEPRESSION THIS MORNING... A LARGE SWATH OF VERY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS... EXTEND FROM EAST CENTRAL TEXAS DOWN TO THE UPPER TEXAS COAST AND OUT INTO THE GULF TO 120 MILES SOUTH OF SABINE PASS. THIS WHOLE AREA IS FUNNELING NORTHWARD INTO SOUTHEAST TEXAS. THIS RAIN SHIELD IS EXPECTED TO SHIFT TO THE WEST THROUGH THE DAY AS THE SYS MOVES INLD AND INTO CNTRL TX. TIDES ARE RUNNING ABOUT 2 FEET ABOVE NORMAL. HAVE TALKED WITH CAMERON PARISH OFFICIALS AND JEFFERSON COUNTY OFFICIALS AND THEY HAVE INDICATED THAT THE TIDES THIS MORNING WERE NOT CAUSING ANY PROBLEMS ALONG THE COAST. ASTRONOMICAL TIDES ARE FALLING AT THIS TIME. NEXT HIGH TIDE IS EXPECTED AROUND 6 PM THIS EVENING. RAINFALL AT BPT SINCE MIDNIGHT...2.14 INCHES AND A LITTLE OVER TWO INCHES FOR YESTERDAY. THE HIGHEST RAINFALL TOTAL FOUND OVER THE LAST 12 HOURS WAS REPORTED AT PINE ISLAND BAYOU IN WESTERN HARDIN COUNTY.... 4.5 INCHES. AN ADDITIONAL THREE INCHES WILL BE POSSIBLE IN SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WITH ISOLATED AMOUNTS TO FIVE INCHES IN SOME LOCATIONS THROUGH TOMORROW. A FLASH FLOOD WATCH CONTINUES FOR HARDIN...JEFFERSON...AND ORANGE COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND CALCASIEU PARISHES IN SOUTHWEST LOUISIANA THROUGH LATE THIS AFTERNOON. HAVE UPDATED ZONES TO REFLECT SOME MINOR CHANGES. .PRELIMINARY POINT TEMPS/POPS... KBPT 85 73 88 75 / 80 60 40 30 KLCH 83 72 87 73 / 80 30 40 20 KLFT 87 73 86 73 / 70 30 20 10 KAEX 84 72 84 73 / 60 20 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY HIGH ISLAND TO ATCHAFALAYA RIVER. LA...FLASH FLOOD WATCH LAZ027-030-031...LAZ041>043...LAZ051>055 TX...FLASH FLOOD WATCH TXZ180>182...TXZ201-215-216
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SUN AUG 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH FOR LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TODAY... TROPICAL STORM GRACE OFF THE CENTRAL TEXAS COAST IS EXPECTED TO MAKE LANDFALL ON THE CENTRAL TEXAS COAST AROUND MIDNIGHT TONIGHT. THE MAIN EFFECTS FROM THIS STORM WILL BE HEAVY RAINFALL FOR LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA DURING THE DAY TODAY. SQUALLS WILL PRODUCE WIND GUSTS TO 30 MPH NEAR THE COAST. TIDES AROUND 2 FEET ABOVE NORMAL. AN ADDITIONAL THREE TO FIVE INCHES OF RAIN EXPECTED TODAY FOR LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. .DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY... A DECREASE IN SHOWER ACTIVITY IS EXPECTED LABOR DAY INTO TUESDAY. A WEAK COLD FRONT WILL BE SLOW TO ADVANCE TO THE COAST...PERHAPS LATE THURSDAY OR FRIDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST AS AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN NEAR THE MISSISSIPPI VALLEY LATE INTO SATURDAY. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
LAZ041-051-TXZ180-181-182-201-215-216-311330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 730 AM CDT SUN AUG 31 2003 AT 725 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS CONTAINING VERY HEAVY RAIN AND GUSTY WINDS EXTENDING FROM WEST OF BEAUMONT TO ORANGE...THEN SOUTHEAST TO CONSTANCE BEACH AND JOHNSON BAYOU ON THE CAMERON PARISH. WIND GUSTS OF 40 TO 50 MPH HAVE BEEN MEASURED WITH THIS LINE. THE LINE WILL CONTINUE MOVING NORTH...AND SHOULD REACH A WARREN TO BUNA TO VINTON LINE BY 800 AM. RESIDENTS SHOULD BE PREPARED FOR A SHORT PERIOD OF STRONG WINDS ACCOMPANIED BY HEAVY RAINS...ON THE ORDER OF ONE TO TWO INCHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. LGE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332972.